Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 29, 2021Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 29, 2021, 7:11 PM EDT for Orange County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 7:11 PM EDT (23:11 UTC)
Expired
Jun 29, 2021, 8:00 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2001 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WWUS82 KMLB 292311
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
711 PM EDT Tue Jun 29 2021
 
FLZ045-053-144-300000-
Osceola FL-Orange FL-Southern Lake County FL-
711 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 800 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over 
East Lake Toho, moving northwest at 20 mph. Additional strong storms 
were located near Celebration and lake Buena Vista.

Winds in excess of 40 mph will be possible with this activity.

Locations impacted include...
Orlando, Kissimmee, Winter Garden, Saint Cloud, Clermont and 
Windermere. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 2856 8176 2848 8138 2829 8124 2819 8130
      2824 8154 2826 8156 2826 8166 2835 8166
      2835 8174 2839 8177
TIME...MOT...LOC 2310Z 114DEG 18KT 2830 8133 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:56 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 29, 2:56 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
256 PM EDT Tue Jun 29 2021

.DISCUSSION...

Through tonight...Deep moisture and 10-15 kt of E/SE low-level
flow brought an early start to convection with the bulk of the
activity now having pushed to the western half of the peninsula.
Still, with high moisture and some residual boundaries remaining,
scattered showers and storms should continue to develop this
afternoon and early evening, mainly across the interior, but we
should also start seeing some showers and a storm or two pushing
onshore from the Atlantic from late this afternoon into the early
evening hours along the coast.

Rain chances are expected to diminish toward sunset across the
interior, but deep moisture and the low-level onshore winds will
keep scattered showers and isolated storms in the forecast this
evening and tonight across the coastal counties with heavy
downpours and lightning being the main concerns. What pushes
onshore should gradually weaken but a few showers may reach well
inland. Will extend low-end shower chances (20%) to account for
this toward Kissimmee-Orlando-Deland while leaving 30-40% along
the coast for tonight.  Low temps in the low-mid 70s.

Wednesday-Friday (previous)...An upper ridge from the Mid Atlc
seaboard across the Wrn Atlc basin will fill into Thursday. This
feature wl be replaced by a trough slowly migrating from the Grt
Lakes to the Appalachians by late week. Modest onshore flow from
the Atlc wl provide locally abundant moisture with an increase in
rain chances. Daily PoPs wl remain above seasonal norms through
midweek with steering level winds onshore veering to more
favorable Sly component by late week. Inland areas will be most
favored for higher rain totals given boundary interactions and
diurnal timing. Lightning and locally heavy rains will be the
primary hazards. Accumulation of rains will have to be considered
toward the upcoming weekend as standing water in low spots and
near roadways may become more of an issue. Temps wl average around
normal.

Extended (previous)...Into the weekend, height falls over the
eastern CONUS and SE region ascd with further movement of
previously mentioned trough will keep the subtropical ridge axis
in vcty of S Fl. Abundant moisture along with Sly regime flow will
lead to higher than normal rain chances for the weekend into
early next week. Numerous weekend storms are expected with periods
of heavier rain, storm gusts, and lightning primary hazard
concerns. The subtropical ridge appears to remain in a position
near ECFL early next week, with plenty of avbl moisture over the
area. Rain chcs can be expected to be seasonal, or higher going
forward.

&&

.AVIATION...
Afternoon activity of showers and lighting storms will
continue, producing brief periods of reduced visibilities, gusty
winds of 25-35 kt and occasional lightning strikes as these move
generally to the NNW. VCSH/VCTS were kept for KTIX-KSUA through the
evening as activity across the waters could reach these terminals.
Coverage of SHRA/TSRA should decrease later this afternoon across
the interior with VFR overnight. Short term models and from what was
observed today, TSRA could start early Wednesday morning along the
coast for KMLB-KSUA then after 15z towards the interior.

&&

.MARINE...

Through tonight...ESE/SE winds of 10-15 kt will remain in place
with seas of 3-4 ft. Scattered showers and lightning storms are
expected to continue across the waters.

Wed-Thu (previous)...Easterlies will continue to bring some swell
to the local waters through Thu. Ridge sinking south of the area
late week will keep favorable conds in place locally with
scattered to numerous showers and lightning storms each afternoon
and evening, and showers and isolated lightning storms remaining
possible overnights. Seas decreasing to around 3 ft Wednesday and
only 2 to 3 ft Thursday.

Fri-Sun...Ridge axis will settle across south Florida with south
to southwest winds of 10-15 kt across the waters. Seas expected to
remain 2-3 ft and occasionally up to 4 ft across the offshore
waters. With the ridge axis across south Florida, there will be
increasing potential for offshore-moving showers and lightning
storms in the afternoons and evenings.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  87  72  88 /  30  50  30  60
MCO  74  89  73  91 /  20  60  20  70
MLB  75  87  75  88 /  40  60  30  60
VRB  74  87  72  89 /  40  60  30  60
LEE  75  89  73  91 /  30  70  30  70
SFB  74  89  73  90 /  20  60  20  70
ORL  74  89  73  91 /  20  60  20  70
FPR  75  87  72  88 /  40  60  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

FORECAST...Combs
DATAC/RADAR....Fehling
AVIATION...Negron
Hazardous weather outlook, Jun 29, 10:31 AM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1031 AM EDT Tue Jun 29 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1031 AM EDT Tue Jun 29 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms will develop
and move westward across the area today, with greatest potential
for storms being across the interior. The main threats with any
storms that develop will be occasional to frequent cloud-to-
ground lightning strikes and gusty winds up to 45 mph. Storm
motion will be towards the west around 5 to 10 mph.

.FLOOD IMPACT...
Some storms may produce heavy downpours of 1 to 2 inches in a
short duration, with locally higher amounts possible that could
lead to minor flooding and pounding of water on roadways and
within poor drainage areas, especially if multiple rounds of
showers and storms occur

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a Moderate Risk of
dangerous rip currents at all central Florida Atlantic beaches
today. Only swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous storms will be possible today, mainly
across inland lakes. Any storms that form will be able to produce
wind gusts near 35 knots as they move toward the west around 10
mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous afternoon showers and lightning storms are
forecast through the weekend and into early next week, as deeper
moisture returns to the area. Cloud- to- ground lightning strikes,
locally heavy rain, and gusty winds will be the main threats.

A moderate rip current risk is expected across the beaches of
east central Florida into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Combs/Watson

In the hours before

Special weather statement, Jun 29, 6:26 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Tue Jun 29 2021

FLZ053-292315-
Osceola FL-
626 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL
715 PM EDT...

At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holopaw, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Saint Cloud, East Lake Toho, Holopaw, Harmony and Alligator Lake.

LAT...LON 2830 8129 2819 8093 2798 8104 2805 8136
      2807 8137 2807 8135 2808 8135 2809 8139
TIME...MOT...LOC 2226Z 114DEG 19KT 2810 8108

Sedlock
Special weather statement, Jun 29, 7:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
711 PM EDT Tue Jun 29 2021

FLZ045-053-144-300000-
Osceola FL-Orange FL-Southern Lake County FL-
711 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 800 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Lake Toho, moving northwest at 20 mph. Additional strong storms
were located near Celebration and lake Buena Vista.

Winds in excess of 40 mph will be possible with this activity.

Locations impacted include...
Orlando, Kissimmee, Winter Garden, Saint Cloud, Clermont and
Windermere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2856 8176 2848 8138 2829 8124 2819 8130
      2824 8154 2826 8156 2826 8166 2835 8166
      2835 8174 2839 8177
TIME...MOT...LOC 2310Z 114DEG 18KT 2830 8133

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:01 PM EDTSpecial Weather StatementMLBOrange59 min
Jun 29, 12:43 PM EDTSpecial Weather StatementMLBLake47 min
Jun 29, 12:54 PM EDTSpecial Weather StatementMLBLake51 min
Jun 29, 5:34 PM EDTSpecial Marine WarningMLB56 min
Jun 29, 6:26 PM EDTSpecial Weather StatementMLBOsceola49 min
Jun 29, 7:38 PM EDTAreal Flood AdvisoryMLBOrange, Osceola2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.